Alert archive / Kentucky / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at May 3, 2011, 10:05 AM EDT for 5 counties in Kentucky; Adams County, Brown County, Scioto County, Ohio. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2011, 10:05 AM EDT (14:05 UTC)
- Expired
- May 3, 2011, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:30 AM EDT | FLOOD | 5 Wnw Mount Olivet, KY | WATER FROM NORTH FORK LICKING RIVER COVERING PORTION OF SR 539. |
| May 3, 12:00 PM EDT | FLOOD | Piqua, KY | JOHNSON CREEK ROSE HALFWAY ACROSS ROADWAY |
| May 3, 1:56 PM EDT | FLOOD | Brooksville, KY | 5 ROADS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WGUS41 KILN 031405
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 AM EDT TUE MAY 3 2011
KYC023-135-161-191-201-OHC001-015-145-031800-
/O.NEW.KILN.FA.W.0021.110503T1405Z-110503T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-
BROWN OH-SCIOTO OH-
1005 AM EDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLOOD WARNING FOR...
NORTHWESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHEASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHERN BROWN COUNTY IN SOUTHWEST OHIO...
NORTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 200 PM EDT.
* AT 10 AM EDT...RADAR INDICATED THAT MODERATE AND LOCALLY HEAVY
RAIN WAS FALLING ACROSS THE WARNED AREA. RADAR ESTIMATED THAT
1.5 TO 3 INCHES OF RAIN HAS FALLEN OVERNIGHT.
* MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE
WARNED AREA WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH 200 PM
EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE...
ABERDEEN...BROOKSVILLE...LEWISBURG...MANCHESTER...PEEBLES...RIPLEY...
SEAMAN...TOLLESBORO...WASHINGTON...WEST UNION AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND. STAY AWAY FROM FLOOD WATERS. AVOID FLOOD PRONE
AREAS...INCLUDING DIPS...LOW SPOTS...VALLEYS AND DITCHES.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3858 8421 3857 8427 3860 8430 3904 8352
3898 8322 3896 8321 3895 8307 3851 8354
3850 8363 3852 8366 3845 8385 3848 8394
3843 8400
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at May 3, 8:39 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 8:39 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT TUE MAY 3 2011
.SYNOPSIS...
A COLD FRONT SITUATED SOUTHEAST OF THE AREA WILL CONTINUE TO MOVE
SLOWLY TO THE EAST. AN AREA OF LOW PRESSURE WILL MOVE INTO THE
OHIO VALLEY FROM THE SOUTHWEST TODAY ALLOWING FOR ADDITIONAL
PRECIPITATION ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POSITIVELY TILTED UPPER LEVEL TROF OVER THE UPPER MS VALLEY TO
SLIDE EAST INTO THE GREAT LAKES/OHIO VALLEY OVERNIGHT. A MOIST SWRLY
FLOW UPPER LEVEL FLOW WL CONTINUE TODAY AHD OF THIS TROF AXIS. WARM
AND MOIST ASCENT IN THE FORM OF A 55-60 KT LLJ WL PROVIDE AFFECT
PORTIONS OF NE KY/S CNTRL/ CNTRL OHIO THIS MORNING. THIS LIFT
COMBINED WITH PW/S AROUND 1.5 INCHES WL RESULT IN MODERATE TO
LOCALLY HEAVY RAIN AT TIMES. EXPECT 0.5 TO 1.25 INCHES OF ADDITIONAL
RAIN BEFORE DIMINISHING LATE THIS AFTN. THEREFORE...HAVE ADJUSTED
THE FLOOD WATCH DROPPING THE FAR NW AND ADDING THE SE COUNTIES
WHERE THE HEAVIEST RAIN IS EXPECTED.
LITTLE DIURNAL TEMP RISE IS EXPECTED TODAY. HAVE ACCOUNTED FOR RAIN
COOLED AIR AND CUT BACK ON HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY A FEW SHOWERS WILL LINGER INTO TONIGHT. SOME INSTABILITY
SHOWERS WILL BE POSSIBLE ON WEDNESDAY AND THEN HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY NIGHT INTO THURSDAY. WITH CLEARING SKIES
AND LIGHT WINDS WEDNESDAY NIGHT TEMPERATURES WILL DROP INTO THE
30S. THIS WILL ALLOW FOR SOME FROST FORMATION. CONTINUED TO
MENTION THIS THREAT IN THE HWO. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF
RAIN TO THE AREA. ANOTHER AREA OF HIGH PRESSURE WILL MOVE IN
BRIEFLY FOR FRIDAY NIGHT ALLOWING FOR DRY CONDITIONS. WARMEST DAY
DURING THE SHORT TERM WILL BE THURSDAY WITH MORE SUNSHINE PRESENT
AND SOUTHERLY WINDS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT FOR SATURDAY AND
BRING ANOTHER WAVE OF PRECIPITATION ACROSS THE AREA. LATEST ECMWF
HAS COME BETTER IN LINE WITH THE GFS IN KEEPING SUNDAY DRY HOWEVER
DUE TO RUN TO RUN DISCREPANCIES DECIDED NOT TO TAKE PRECIPITATION
OUT COMPLETELY AT THIS TIME.
USED A BLEND OF NCEP HPC GUIDANCE/00Z ECMWF FOR MONDAY.
MUCH UNCERTAINTY EXISTS AMONGST THE MODELS FOR EARLY NEXT AS TO HOW
THE UPR LVL WEATHER PATTERN WILL EVOLVE. HAVE KEPT MONDAY DRY FOR
NOW. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
RAIN WILL CONTINUE TO PUSH TO THE EAST WITH A DIMINISHING TREND
THROUGH THE DAY. CEILINGS ARE GENERALLY MVFR TO START BUT GUIDANCE
STRONGLY POINTS TO THEM LOWERING TO IFR. ASSUMING THIS HAPPENS
THEN THERE SHOULD BE SOME IMPROVEMENT LATE IN THE DAY WITH SOME
LOCATIONS EVEN GOING VFR THIS EVENING. HOWEVER A SECONDARY
DISTURBANCE DROPPING INTO THE REGION WILL BRING MVFR CEILINGS BACK
INTO THE AREA WITH SOME ADDITIONAL SHOWERS POSSIBLE.
OUTLOOK...MVFR CEILINGS WILL LIKELY CONTINUE INTO WEDNESDAY
MORNING. MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ053-060>065-
070>074-077>082-088.
KY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ066-073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...HICKMAN/NOVAK
AVIATION...Hazardous weather outlook, May 3, 3:49 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 349 AM EDT TUE MAY 3 2011 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-078-040900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON-CLERMONT- 349 AM EDT TUE MAY 3 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-040900- BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH- LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 349 AM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PERIODS OF RAIN WILL OCCUR TODAY. ALTHOUGH RAIN IS NOT FORECAST TO BE PARTICULARLY HEAVY...SATURATED GROUNDS MAY LEAD TO SOME LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 3, 8:28 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
828 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD WEST UNION 38.79N 83.54W
05/03/2011 ADAMS OH LAW ENFORCEMENT
SOME COUNTY ROADS ARE COVERED WITH HIGH WATER.
&&
BRIANCLocal storm report, May 3, 8:47 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN MCKINNEYSBURG 38.60N 84.27W
05/03/2011 M3.72 INCH PENDLETON KY MESONET
AT THE RIVER GAUGE ON THE LICKING RIVER. 24-HR TOTAL.
&&
BINAULocal storm report, May 3, 8:49 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN POWERSVILLE 38.66N 84.11W
05/03/2011 M2.34 INCH BRACKEN KY MESONET
24-HOUR TOTAL.
&&
BINAULocal storm report, May 3, 9:16 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN 4 SE TOLLESBORO 38.53N 83.52W
05/03/2011 M1.03 INCH LEWIS KY TRAINED SPOTTER
SINCE 5/2/2011 PM
&&
ASLLocal storm report, May 3, 9:17 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT TUE MAY 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM HEAVY RAIN GOSHEN 39.23N 84.16W
05/03/2011 M1.65 INCH CLERMONT OH TRAINED SPOTTER
SINCE 5/2/2011 PM
&&
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:08 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Pendleton, Robertson | 4 hr |
| May 3, 7:46 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 3 hr |
| May 3, 8:26 AM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 4 hr |
| May 3, 10:58 AM EDT | Areal Flood Warning | ILN | Bracken, Lewis, Mason, Pendleton, Robertson | 3 hr |
| May 3, 11:23 AM EDT | Areal Flood Warning | ILN | Bracken, Pendleton | 6 hr |
| May 3, 2:02 PM EDT | Areal Flood Warning | ILN | Lewis, Mason | 3 hr |
| May 3, 8:34 AM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Highland, Hocking, Madison and 2 more | 3 hr |
| May 3, 9:27 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 40 hr |
| May 3, 9:40 AM EDT | River Flood Warning | ILN | Adams | 19 hr |
| May 3, 10:22 AM EDT | River Flood Advisory | ILN | Licking | 5 hr |
| May 3, 10:31 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 3 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pickaway | 71 hr |
| May 3, 10:42 AM EDT | River Flood Warning | ILN | Pike, Scioto | 4 days |
| May 3, 11:05 AM EDT | River Flood Warning | ILN | Ross | 8 hr |
| May 3, 11:40 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 3 hr |
| May 3, 12:25 PM EDT | River Flood Warning | ILN | Miami, Shelby | 3 hr |
| May 3, 12:28 PM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 5 hr |
| May 3, 12:28 PM EDT | River Flood Warning | ILN | Clermont, Hamilton | 5 hr |
| May 3, 12:41 PM EDT | Areal Flood Warning | ILN | Adams, Fairfield, Highland, Hocking, Pickaway, Pike and 2 more | 5 hr |
| May 3, 4:23 PM EDT | River Flood Warning | ILN | Hocking | 25 hr |
| May 3, 6:10 PM EDT | River Flood Warning | ILN | Franklin, Madison, Pickaway | 39 hr |
Nearby
Areal Flood Warnings in Kentucky, 2011Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.